MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE XPEDITION EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE XPEDITION EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1074300-23
Medical Device Problem Codes Defective Device (2588); Device Damaged by Another Device (2915)
Health Effect - Clinical Code Ischemia (1942)
Date of Event 01/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Guide cath: turnpike/guidezila, stent: xience xpedition, guide wire: xtra s'port.The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The reported patient effect of ischemia is listed in the xience xpedition everolimus eluting coronary stent systems instructions for use as a known patient effect of coronary stenting procedures.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.The additional xtra s'port guide wire referenced is being filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during a planned staged procedure in the proximal right coronary artery (rca), 2 xience xpedition stents were successfully implanted, using an xtra s'port guide wire.During removal of the guide wire, resistance was noted with one of the implanted stents and an attempt was made to remove the guide wire by using a non-abbott micro catheter and guide extension.However, this was not successful and force was applied.The distal stent in the proximal rca was shortened and the guide wire broke and remains in the vessel.Timi flow was reduced to 1.Multiple unsuccessful attempts were made to re-open the vessel, but timi flow remained at 1.No additional intervention was performed, and the patient was transferred to the intensive care unit.The patient was noted to be recovering well.No additional information was provided.

Brand Name
XIENCE XPEDITION EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key8335488
Report Number2024168-2019-01078
Device Sequence Number11343386
Product Code NIQ
UDI-Device Identifier08717648162350
UDI-Public08717648162350
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2021
Device Catalogue Number1074300-23
Device Lot Number8092741
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2019
Initial Report FDA Received Date02/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR
Patient Weight59